

Institute for Engineering Driven-Medicine

Workshop Agenda

Hilton Garden Inn at Stony Brook University

Time: 8:30 to 4pm - September 21, 2023

Core topic areas for workshop:

- Applications of artificial intelligence in clinical decision support, prediction of health system and emergency department demand, alerts such as sepsis prediction, health care quality analyses
- Generative artificial intelligence, deep learning and machine learning applied to biomedical imaging
- Architectures and approaches for multi-modal and multi-task learning e.g. integrating electronic data, radiology, pathology, single-cell, RNA-seq, and molecular data
- Biomedical methods for and applications of large data analysis
- Biomedical image analysis and image reconstruction methods super-resolution, removal of artifacts, imputation of high-resolution information from low-resolution

8:30am	Welcome Breakfast
8:30am – 8:45am	Opening Remarks
	College of Engineering and Applied Sciences Dean, Andrew C. Singer, PhD
	Renaissance School of Medicine, Dean, Peter Igarashi, MD

8:45am -10:00am:	Innovative AI algorithms (1 hour, 15 min.) Session Chair: Fusheng Wang
• 8:45am – 9:00am	Ramana Davuluri, PhD (15 mins) Professor, Department of Biomedical Informatics
	<u>Presentation:</u> Proposed topic: Genomic Language Model – DNABERT application on interpretation and characterization of cancer genomes.
• 9:00am – 9:15am	Fusheng Wang, PhD (15 mins) Professor, Department of Biomedical Informatics
	<u>Presentation:</u> Towards Interpretable Deep Learning for Early Disease Prediction Using Electronic Health Records.
• 9:15am – 9:30am	Prateek Prasanna, PhD (15 mins) Assistant Professor, Department of Biomedical Informatics
	<u>Presentation:</u> Collaborative Medical Vision for Precision Medicine
• 9:30am – 9:45am	Tengfei Ma, PhD (15 mins) Assistant Professor, Department of Biomedical Informatics
	<u>Presentation:</u> Deep Learning for Healthcare Data Analysis
• 9:45am – 10:00am	Chao Chen, PhD (15 mins) Assistant Professor, Department of Biomedical Informatics
	<u>Presentation:</u> Spatial and topological analysis of tumor microenvironment.

• 10:00am – 10:30am	Break (30min)
10:30am -11:30am:	AI Methods – interaction with physical world (1 hour, 15 min.) Session Chair: Yi Xian Qin
• 10:30am – 10:45am	Yingtian Pan, PhD (15 mins) Professor, Department of Biomedical Engineering
	<u>Presentation:</u> Deeping learning enhanced optical Doppler tomography (ODT).
• 10:45am – 11:00am	Jun Wang, PhD (15 mins) Associate Professor, Department of Biomedical Engineering
	<u>Presentation</u> : Advancing the Biomedical Sciences by Accessible Single-Cell Proteomics
• 11:00am – 11:15am	Zhaozheng Yin, PhD (15mins) SUNY Empire Innovation Associate Professor, Department of Biomedical Informatics
	<u>Presentation:</u> Annotation-efficient Machine Learning for Biomedical Image Analysis
• 11:15am – 11:30am	Yi-Xian Qin, PhD (15 mins) SUNY Distinguished Professor, Chair, Department of Biomedical Engineering Co-Director, Institute for Engineering-Driven Medicine
	<u>Presentation:</u> Mechanobiology in biological system using single-cell and RNA-seq analyses and modeling
• 11:30am – 11:45am	Break (15min)

11:45am-12:30pm:	Integrating AI-ML in Biomedical Simulations and Experiments (45 min.) Session Chair: TBD
• 11:45am – 12:00pm	Jawaad Sheriff, PhD (15 mins) Research Assistant Professor, Department of Biomedical Engineering
	<u>Presentation</u> : AI and ML in multiscale models of thrombosis: integrating in vitro imaging and platelet biomechanics across the lifespan.
• 12:00pm – 12:15pm	Danny Bluestein, PhD (15 mins) SUNY Distinguished Professor Department of Biomedical Engineering
	<u>Presentation:</u> Utilizing AI-ML to accelerate multiscale simulations on HPC clusters, and DL to reconstruct patient-specific models from CT scans for simulating transcatheter aortic valve replacement (TAVR) procedures.
12:15pm – 12:30pm	General wrap up and discussion re: morning sessions (15 mins)
12:30pm-1:30pm	Networking Lunch (1 hour)

1:30pm - 2:30pm:	AI applications in translational biomedical research (1 hour) Session Chair: Joel Saltz
• 1:30pm – 1:45pm	Rajarsi Gupta, MD, PhD (15 mins) Assistant Professor, Department of Biomedical Informatics
	Presentation: Cancer Immunopathomics
• 1:45pm – 2:00pm	Tahsin Kurc, PhD (15 mins) Research Associate Professor Vice Chair, Department of Biomedical Informatics
	<u>Presentation:</u> Analysis of Temporal Data in Clinical Decision Making and Research
• 2:00pm – 2:15pm	Janos Hajagos, PhD (15 mins)
	Research Assistant Professor, Chief of Data Analytics,
	Department of Biomedical Informatics
	<u>Presentation:</u> Accelerating the use of machine learning in the clinical domain by using common data models
• 2:15pm – 2:30pm	Joel Saltz, MD, PhD (15 mins) SUNY Distinguished Professor, Cherith Endowed and Founding Chair, Department of Biomedical Informatics
	Co-Director of Institute for Engineering- Driven Medicine
	Presentation: AI and Imaging Biomarkers
• 2:30pm-2:45pm	Break (15min)

2:45pm-3:30pm:	Panel Discussion (1hour, 15 mins.)
Panel Speakers:	
	Demetri Giannikopoulos from AIDOC -triage and notification systems for clinical use cases in Neuro, Pulm, Orth, etc
	Jonathan Buscaglia, CMO SBM -SBM lens on AI
	Mida Pezehkian from A.Team -Virtual teams that provide resources to support projects like AI development
	Microsoft AI division -how other orgs are partnering with tech companies
3:30pm – 4:00pm	Summary and closing remarks